Publication

Renyi entropies of aperiodic dynamical systems

Takens, F. & Verbitskiy, E., 2002, In : Israel journal of mathematics. 127, p. 279-302 24 p.

Research output: Contribution to journalArticleAcademicpeer-review

Copy link to clipboard

Documents

  • 2002IsrJMathTakens.pdf

    Final publisher's version, 868 KB, PDF document

In this paper we continue the study of Renyi entropies of measure-preserving transformations started in [22]. We have established there that for ergodic transformations with positive entropy, the Renyi entropies of order q, qis an element ofR, are equal to either plus infinity (q1 are equal to the essential infimum of the measure-theoretic entropies of measures forming the decomposition into ergodic components. Thus, it is possible that the Renyi entropies of order q>1 are strictly smaller than the measure-theoretic entropy, which is the average value of entropies of ergodic components.

This result is a bit surprising: the Renyi entropies are metric invariants, which are sensitive to ergodicity.

The proof of the described result is based on the construction of partitions with independent iterates. However, these partitions are obtained in different ways depending on q: for q>1 we use a version of the well-known Sinai theorem on Bernoulli factors for the non-ergodic transformations; for q

Original languageEnglish
Pages (from-to)279-302
Number of pages24
JournalIsrael journal of mathematics
Volume127
Publication statusPublished - 2002

    Keywords

  • STRANGE ATTRACTORS, DIMENSIONS

View graph of relations

ID: 4017406